Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Please tell me how to avoid stomach upset when taking antibiotics!

(4 Posts)
IHeartKingThistle Wed 12-Mar-14 09:41:32

I have IBS and gastritis, both of which flare up occasionally. It has taken years to get to the stage where it's only occasionally! I also have a gallstone.

Now I have to take antibiotics for a chest infection and I am terrified it's going to bring all my stomach problems back. How can I minimise the damage?

UriGeller Wed 12-Mar-14 09:58:01

Take a good probiotic afterwards. Live yoghurt if you can tolerate it and oats are a brilliant food for good bacteria to flourish. You need your gut to get back in balance. if you have IBS problems while you're on the antiB's, have a simple diet for the duration. No fruit, simple, non starchy veg and simply prepared meals with well cooked chicken or lamb. Steer clear of your trigger foods (I'm sure you are anyway!).

I hate IBS. Its been responsible for me missing out on so much...I refuse to feed it anymore so my diet is simple, unprocessed and quite boring but it works. Really feel for you. Are the antiBs unavoidable?

IHeartKingThistle Wed 12-Mar-14 10:13:16

Thanks for the advice. I'm now into week 6 of being ill, coughing up green stuff, exhaustion. I'm not getting better on my own sad

I didn't know that about oats; will definitely do that!

UriGeller Wed 12-Mar-14 17:26:26

Ugh sounds horrible, but green stuff coming out is a good sign. I eat the gluten free oats but if you can tolerate them, any oats will do.

Hope you're feeling better soon smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now